Alert archive / Virginia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 77, NWS Wakefield, VA
NWS Wakefield, VA issued this severe thunderstorm warning at May 13, 2000, 7:03 PM EDT for Fluvanna County, Virginia. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 13, 2000, 7:03 PM EDT (23:03 UTC)
- Expired
- May 13, 2000, 7:35 PM EDT
- In force
- 32 min
- Issued by
- NWS Wakefield, VA
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Fluvanna County, VA
The radar
The Sterling radar (KLWX), 145 km from the middle of the area, began a volume at 23:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 5:15 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 11.1 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 357 J/kg
- Mixed-layer CIN
- -247 J/kg
- Mixed-layer LCL
- 986 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
969 WUUS51 KAKQ 132304 SVRAKQ VAC065-132335- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WAKEFIELD VA 703 PM EDT SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FLUVANNA COUNTY IN CENTRAL VIRGINIA * UNTIL 735 PM EDT * AT 703 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 2 MILES NORTHEAST OF COHASSET...OR ABOUT 3 MILES NORTHWEST OF FORK UNION...MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR WLIMINGTON AT 710 PM EDT KENTS STORE AT 720 PM EDT THE SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF DIMES. FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. LAT...LON 3783 7847 3770 7834 3790 7806 3800 7828 $$ SHADE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 5:30 PM EDT, 1 hour 33 minutes earlier.
Area forecast discussion, May 13, 5:30 PM EDT, 1 hour 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
530 PM EDT SAT MAY 13 2000
UPDATED ZONE FORECASTS TO INCLUDE SEVERE THUNDERSTORM WATCH UNTIL
10 PM FOR WESTERN HALF AKQ CWA.
.AKQ...SMALL CRAFT ADVISORY CHES BAY SOUTH OF SMITH POINT AND
ATLC CSTL WTRS FENWICK ISL TO CURRITUCK BEACH LIGHT.
CULLENIn the hours before
Special weather statement, May 13, 5:15 PM EDT, 1 hour 48 minutes before
VAZ048-049-060>076-079-080-140200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD, VA 515 PM EDT SAT MAY 13 2000 ...SEVERE THUNDERSTORM WATCH 290 IN EFFECT UNTIL 10 PM... THE SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR THE FOLLOWING COUNTIES IN CENTRAL AND SOUTHERN VIRGINIA: AMELIA APPOMATTOX BRUNSWICK CAROLINE CHESTERFIELD CUMBERLAND DINWIDDIE ESSEX FLUVANNA GOOCHLAND HANOVER HENRICO KING AND QUEEN KING WILLIAM LOUISA LUNENBURG MECKLENBURG NOTTOWAY POWHATAN PRINCE EDWARD RICHMOND WESTMORELAND AND THE FOLLOWING INDEPENDENT CITIES: RICHMOND STAY TUNED TO NOAA WEATHER RADIO AND/OR LOCAL MEDIA FOR LATER STATEMENTS AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. CULLEN
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 6:15 PM EDT | Severe Thunderstorm Warning | AKQ | Fluvanna | 45 min |
| May 13, 6:43 PM EDT | Flash Flood Warning | AKQ | Fauquier, Rappahannock | 2 hr |
| May 13, 6:55 PM EDT | Severe Thunderstorm Warning | AKQ | Louisa | 45 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.